MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 15 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 15 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV433T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 06/23/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: the valve was received submersed in an unidentified liquid in the provided returnkit.The valve was set to pressure range 0 cmh2o at the time of delivery.Visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.The examination of the parallelism, however, showed a slight deformation.Result: in the visual inspection of the valve, we could not detect any apparent damage.Nevertheless, the checking of the parallelism has shown a slight deformation.We suspect that the slight deformation was caused by a too powerful pressure on the valve.However, the further examination of the valve could exclude an impairment by the slight deformation.Further we carried out a permeability test.The investigation results that the valve was permeable.To proof if the brake function is full in place we carried out a brake function test.The investigation has shown that the brake function is present.Also the braking force is inside the accepted tolerance.Moreover, it was possible to adjust the valve in all pressure ranges up and down again in the same way.In order to make sure that the shunt assistant might have led to the suspected blockage, we also examined the shunt assistant.In the case of the shunt assistant, we have made a permeability test in the same way.The investigation has shown that the valve is permeable.Given the fact that during the treatment with shunts the following complications may arise (as described in the literature): infections, blockages caused by protein and/or blood in the cerebrospinal fluid, over/under drainage, we decided to dismantle the valves.Inside the valves we couldn't find deposits or substances of protein which might could have been the reason for the assumed difficulties with the occlusion in the past.Inside the shunt assistant we could as well do not find deposits or substances of protein.On the basis of our test results, we cannot confirm a blockage.There is no failure detectable with the valves at time of delivery.No further actions required.
 
Event or Problem Description
According to the complainant a progav was suspected of postoperative occlusion.The patient was originally implanted at an unspecified time.The event date was noted as (b)(6) 2016.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.

Brand Name
PROGAV SYS W/SA 15 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12480915
Report Number3004721439-2021-00646
Device Sequence Number3936419
Product Code JXG
UDI-Device Identifier04041906132453
UDI-Public4041906132453
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV433T
Device Catalogue NumberFV433T
Device Lot Number20024432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2016
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient Weight40